MAUDE Adverse Event Report: STRYKER GMBH WRIST FUSION PLATE SHORT BEND VARIAX2 123MM; PLATE, FIXATION, BONE

STRYKER GMBH WRIST FUSION PLATE SHORT BEND VARIAX2 123MM; PLATE, FIXATION, BONE
Catalog Number 629589
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Customer reported that a variax wrist fusion plate has broken and will be removed on (b)(6).
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the failure mode.Based on the investigation, the root cause was attributed to be patient related.The failure was caused by overloading of the plate due to non-union of the bone.Device inspection revealed the following: the plate is broken in two pieces, both pieces have been received for evaluation.The surface of the plate is scratched with a few dents - most likely caused during contouring, implantation and/or extraction procedure, while the holes of the plate have deformed threads.All the broken surfaces present a polished area and indicates that the fracture started at the top edge and progressed across the shaft until the remaining material was no longer strong enough to support the load and it finally broke.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
WRIST FUSION PLATE SHORT BEND VARIAX2 123MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8392630
Report Number0008031020-2019-00144
Device Sequence Number2926618
Product Code HRS
UDI-Device Identifier07613327131444
UDI-Public07613327131444
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K151178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
2 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2022
Device Catalogue Number629589
Device Lot NumberY03763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer04/09/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR